Medical Questions > Mental Health > Anxiety and Stress Forum

Anxiety after Acetometaphin / Paracetemol / Tylenol overdose

Must Read
Learn how doctors clinically diagnose one of twelve kinds of anxiety disorders...and which doctors you should see for an anxiety diagnosis....
Anxiety disorders can affect anyone. But do you know the common signs and symptoms of anxiety disorders? Learn more now....
Anxiety is a normal, healthy emotion when experienced during specific moments. But do you know the signs that anxiety has gotten out of control? Read more here...
User Profile
a friend of mine accidentally overdosed on acetometaphin/Tylenol and has developed anxiety, which has not occurred prior to this. is this a short term affect caused by the overdose or is this a long term affect that needs more attention


Did you find this post helpful?
|

User Profile
replied December 14th, 2007
Anxiety and Stress Answer A3457
Tylenol ("acetaminophen" or "paracetamol") is a common and largely used medication for pain and increased temperature. Toxic doses of Tylenol are around 150-200 mg/kg body mass. Toxic doses damage the liver and kidneys.





Individuals who have overdosed on paracetamol generally display no specific symptoms for the first 24 hours. Although nausea, vomiting, and diaphoresis may occur initially, these symptoms generally resolve after several hours. After resolution of these symptoms, individuals tend to feel better, and may believe that the worst is over. If a toxic dose was absorbed, however, the individual develops overt hepatic failure after this brief feeling of relative wellness. For massive overdoses, coma and metabolic acidosis may occur prior to hepatic failure.





Damage generally occurs in the liver as it metabolizes the paracetamol. Rarely, acute renal failure also may occur. This is usually caused by either hepatorenal syndrome or Multiple organ dysfunction syndrome. Acute renal failure may also be the primary clinical manifestation of toxicity. In these cases, it has been suggested that the toxic metabolite is produced more in the kidneys than in the liver.





There is no data that indicates that an overdose of paracetamol can cause anxiety. Anxiety is probably not due to the Paracetamol itself but could be due to some kind of post-traumatic reaction. Trauma, in this case,probably is the poisoning with paracetamol.











|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Anxiety and Stress , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.